Pulmonary sarcoidosis and latent tuberculosis in a patient with psoriasis treated with adalimumab
- Author(s): Korta, Dorota Z;
- Ochieng, Pius;
- Fishman, Donald;
- Katz, Susan E
- et al.
Published Web Locationhttps://doi.org/10.5070/D3211025451
Tumor necrosis factor (TNF) inhibitors are powerful biologic medications that have been used successfully in the treatment of a variety of inflammatory conditions, including psoriasis. Although TNF inhibitors are generally well tolerated, their use increases the risk of infections such as tuberculosis (TB), and paradoxically, they have been associated with development of sarcoidosis. We report the case of a 54-year old man with plaque psoriasis who developed a positive TB test and pulmonary sarcoidosis after 12 months of adalimumab treatment. After stopping adalimumab, his psoriasis worsened and he was started on ustekinumab and narrowband UVB, with improvement in symptoms. We provide a review of the literature and discuss treatment challenges.